# SDR 2006FA0000993

- Difficulty date: October 5, 2006
- Submitted: October 11, 2006
- Operation: General aviation
- Aircraft: N17HP
- Make and model: Cessna 182T
- Aircraft serial: 18281436
- Engine: Lyc IO540AB1A5
- Propeller: Mcauly B3D36C431
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW19001
- Condition: Stuck
- Location: Nr 5 Cylinder
- Part time: 997 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE 2 INSPECTION, CYLINDER NR 5 WAS FOUND TO HAVE LOW COMPRESSION (10/80) WITH A STRONG LEAK PASSED THE EXHAUST VALVE.  SUBSEQUENT INSPECTION FOLLOWING THE INSTRUCTIONS FOUND IN LYCOMING SB 388C REVEALED THAT THE EXHAUST VALVE WAS PARTIALLY STUCK AND WOULD NOT FULLY CLOSE.  THE EXHAUST VALVE ALSO COULD NOT BE REMOVED FROM THE CYLINDER ONCE THE CYLINDER WAS REMOVED FROM THE ENGINE.  LYCOMING RECOMMENDS THE FOLLOWING INTERVAL FOR INSPECTING NON-HELICOPTER ENGINES, "400 HOUR INTERVALS OR EARLIER IF VALVE STICKING IS SUSPECTED UNTIL EXHAUST VALVE GUIDES ARE REPLACED WITH GUIDES MADE OF IMPROVED MATERIAL (REFER TO LATEST REVISION OF SERVICE INSTRUCTION 1485)".
